Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 119, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2006, 5:22 PM EDT for Fayette County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 29, 2006, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:59 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 1:59 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 159 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... FRONT PAST ZZV BUT NOT QUITE HLG AT 16Z. ADDED THREAT OF SVR HAIL AND WIND FROM PIT EWD. STILL TRYING TO HOLD ONTO THE THOUGHT THAT WRN HALF OF CWA WILL BE FREE OF STRONG TSTMS. POPS ARE 30% EARLY TONIGHT FROM PIT E AND LESS THAN 25% WRN HALF OF CWA. NO PRECIP FRI. FOR TEMPS, I TOOK AVG OF 3 MODELS BIGGEST TEMP DIFF WAS ABT 4 DEGREES. NOT MUCH CHANGE FROM PREV FCST. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT FLOW RETURNS TO SW FLOW WITH INCREASE IN MOISTURE. STRONG MOISTURE FLUX RETURN ESP ON SAT ACCORDING TO NAM BUT NOT AS POINTED IN THE MAV. WILL TEND TOWARD THE MAV AND BRING IN CHCS IN THE AFTERNOON. NEXT FRONT SLIPS DOWN ON SUNDAY BUT IN WESTERLY FLOW WILL TAKE TIME TO CROSS TO SOUTHERN TIERS ON MONDAY. NEXT FRONT CROSSES AREA ON TUESDAY AS UPPER FLOW TURNS MORE NW. FINALLY SURFACE RIDGE MOVES INTO THE AREA ON WEDNESDAY PROVIDING SOME RELIEF FROM RECENT WET WEATHER. TEMPS SIMILAR TO HPC PROVIDED NOS. && .AVIATION... ZZV IS FREE OF THUNDER, SINCE FRONT WILL PASS ZZV BY 18Z. WL NEED 1 OR 2 HRS OF THUNDER HLG AND PIT 4 HRS OR MORE IN FKL DUJ MGW LBE. INVERTED V SOUNDING INDICATES GOT CHC OF WIND GUST NR 50 KT, USED 40 KT IN TAFS FURTHER E 35 KTS FURTHER W. BY 04Z THUNDER IS OVER, WINDS BEHIND FRONT SETTLE DOWN, AND WE WAIT FOR A BRIEF PD OF FOG AROUND DAWN. THEN AFT 15Z FRI, SFC WINDS MAY GUST TO 18 KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 29, 1:28 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT THU JUN 29 2006 MDZ001-PAZ008-009-013>016-020>023-029>032-WVZ001>004-012-021>023- 041-301730- GARRETT-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 128 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY WITH THE ADVANCE OF A COLD FRONT. THERE IS A CHANCE THAT SOME STORMS MAY BECOME SEVERE WITH THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS. THIS THREAT WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007-301730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- 128 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 29, 2:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT THU JUN 29 2006 PAZ023-291945- INDIANA PA- 257 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH INDIANA COUNTY... AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR SALTSBURG, MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...BLACK LICK...HOMER CITY AND YELLOW CREEK STATE PARK. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 3:06 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT THU JUN 29 2006 PAZ023-291945- INDIANA PA- 306 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH INDIANA COUNTY... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GLEN CAMPBELL TO NEAR BLAIRSVILLE, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...CLYMER...HOMER CITY...INDIANA...MARION CENTER AND YELLOW CREEK STATE PARK. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 4:06 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 406 PM EDT THU JUN 29 2006 PAZ007-008-292100- MERCER PA-VENANGO PA- 406 PM EDT THU JUN 29 2006 ...THUNDERSTORMS TO MOVE THROUGH MERCER AND VENANGO COUNTIES... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHAPMANVILLE TO NEAR SHEAKLEYVILLE, MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MILLEDGEVILLE...OIL CITY...OIL CREEK STATE PARK AND CHERRYTREE. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. ALSO, THESE STORMS COULD DUMP A QUICK INCH OF RAIN. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 29, 4:16 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT THU JUN 29 2006 PAZ030-032-292100- FAYETTE PA-WESTMORELAND PA- 416 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH WESTMORELAND AND FAYETTE COUNTIES... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAUREL MOUNTAIN STATE PARK TO NEAR DUNBAR, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CONNELLSVILLE...SEVEN SPRINGS...NORMALVILLE...ROMNEY....AND THE PENNSYLVANIA TURNPIKE. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. ALSO, MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
Special weather statement, Jun 29, 5:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 503 PM EDT THU JUN 29 2006 PAZ008-292145- VENANGO PA- 503 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH.VENANGO COUNTY... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER POLK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... POLK...SENECA AND VAN. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 5:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT THU JUN 29 2006 PAZ032-292145- FAYETTE PA- 508 PM EDT THU JUN 29 2006 ...THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY... AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR CHALKHILL, MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...DUNBAR...FARMINGTON AND OHIOPYLE. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO, THIS STORM COULD DUMP A QUICK INCH OF RAIN, CAUSING WATER TO POND ON ROADS. ROUTE 40 WILL BE AFFECTED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 49 min |
| Jun 28, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 59 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.